Alert archive / Oklahoma / Tornado Warnings in 2019
Tornado Warning 67, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 22, 2019, 5:11 PM CDT for Okfuskee County, Okmulgee County, Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2019, 5:11 PM CDT (22:11 UTC)
- Expired
- May 22, 2019, 6:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Okfuskee County, OK, Okmulgee County, OK
The radar
The Norman radar (KTLX), 95 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 5:23 PM CDT | TORNADO | 3 E Okemah, OK | SEEN ON LIVE TV. ALSO REPORTED VIA TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
628
WFUS54 KTSA 222211
TORTSA
OKC107-111-222300-
/O.NEW.KTSA.TO.W.0067.190522T2211Z-190522T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
511 PM CDT Wed May 22 2019
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Southwestern Okmulgee County in northeastern Oklahoma...
Central Okfuskee County in east central Oklahoma...
* Until 600 PM CDT.
* At 510 PM CDT, a severe thunderstorm capable of producing a tornado
was located 3 miles southwest of Okemah, moving northeast at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Okemah... Schulter...
Bearden... Castle...
Clearview... Pharoah...
This includes Interstate 40 in Oklahoma between mile markers 212 and
231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3564 9615 3550 9591 3532 9637 3539 9644
3544 9644
TIME...MOT...LOC 2210Z 227DEG 22KT 3539 9635
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$3 follow-up statements
077
WWUS54 KTSA 222223
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
523 PM CDT Wed May 22 2019
OKC107-111-222300-
/O.CON.KTSA.TO.W.0067.000000T0000Z-190522T2300Z/
Okmulgee OK-Okfuskee OK-
523 PM CDT Wed May 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHWESTERN OKMULGEE AND CENTRAL OKFUSKEE COUNTIES...
At 523 PM CDT, a confirmed tornado was located 3 miles northwest of
Clearview, moving northeast at 30 mph.
HAZARD...Damaging tornado and ping pong ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Okemah... Schulter...
Clearview... Pharoah...
This includes Interstate 40 in Oklahoma between mile markers 220 and
231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3564 9615 3550 9591 3537 9624 3549 9637
TIME...MOT...LOC 2223Z 240DEG 28KT 3544 9622
TORNADO...OBSERVED
HAIL...1.50IN
$$
69863
WWUS54 KTSA 222234
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
534 PM CDT Wed May 22 2019
OKC107-111-222300-
/O.CON.KTSA.TO.W.0067.000000T0000Z-190522T2300Z/
Okmulgee OK-Okfuskee OK-
534 PM CDT Wed May 22 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR WEST
CENTRAL OKMULGEE AND NORTHEASTERN OKFUSKEE COUNTIES...
At 534 PM CDT, a confirmed tornado was located 6 miles north of
Pharoah, moving northeast at 35 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Okmulgee and northeastern Okfuskee Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3564 9615 3554 9598 3545 9616 3550 9624
TIME...MOT...LOC 2234Z 217DEG 28KT 3551 9615
TORNADO...OBSERVED
HAIL...1.75IN
$$
69135
WWUS54 KTSA 222300
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
600 PM CDT Wed May 22 2019
OKC107-111-222309-
/O.EXP.KTSA.TO.W.0067.000000T0000Z-190522T2300Z/
Okmulgee OK-Okfuskee OK-
600 PM CDT Wed May 22 2019
...THE TORNADO WARNING FOR WEST CENTRAL OKMULGEE AND NORTHEASTERN
OKFUSKEE COUNTIES WILL EXPIRE AT 600 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.
Remember, a Tornado Warning still remains in effect for northern
Okmulgee County until 630 pm.
LAT...LON 3564 9615 3554 9598 3545 9616 3550 9624
TIME...MOT...LOC 2259Z 227DEG 22KT 3561 9602
$$
69What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 22, 3:10 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, May 22, 3:10 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
310 PM CDT Wed May 22 2019
.DISCUSSION...
The main concerns will be focused in the first 12 to 18 hours of
the forecast. Severe weather potential, some high end possible, as
well as dangerous flash flooding are expected.
Latest surface analysis shows a consolidating frontal zone
stretching roughly parallel and just north of I-44 this
afternoon. A mesolow was located near Stillwater. South of the
front, 70 dewpoints were common. Latest CAM guidance suggests that
warm advection and convergence near the boundary will result in
convective development by 21Z over central OK. Storms will move
quickly into northeast OK thru the afternoon and into the evening.
Fifty knots of southwest 500mb flow combined with 70 dewpoints
and strong instability yield conditions very conducive for
supercell development and very large hail. Low level hodographs
this afternoon are not overly impressive, but definitely improve
by 00Z. Tornado potential would also be maximized along the
boundary downstream from the mesolow, if it can be maintained.
With time this evening, mainly after 03Z, the boundary layer
should stabilize enough to reduce the tornado potential. However,
continued moisture flux with strengthening low level jet into the
boundary near the KS border should result in continued convective
development with possible training of storms during the overnight.
This will increase the flash flood potential, as these heavy rains
will fall on soils that have already seen widespread 5 to 8 inch
rains earlier in the week. The threat should wane by 12Z Thursday,
with convection focusing to the north and eventually west of our
area as mid level heights and temps rise. Will therefore maintain
the going flash flood watch thru 12Z.
Another boundary will make a push toward our region by Friday,
with increasing storm potential persisting thru the weekend mainly
across northeast OK. By early next week, mid level heights and
temps rise again and will provide another break. The latest ECMWF
is more aggressive and farther south with the ejection of the
western trough next week, bringing a front thru by Tuesday night.
Convection would then linger over portions of the region along the
stalled front into the middle of next week.
Temps will stay above normal thru the period.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 86 71 86 / 80 20 10 20
FSM 71 89 70 90 / 20 0 0 0
MLC 73 86 72 86 / 30 0 0 0
BVO 64 84 69 85 / 80 30 20 30
FYV 69 83 65 85 / 40 10 0 0
BYV 68 84 67 87 / 40 10 0 0
MKO 71 85 69 87 / 50 10 0 10
MIO 67 84 69 86 / 80 20 0 20
F10 71 85 70 85 / 50 10 10 10
HHW 72 87 70 87 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ054>064-066-
067.
AR...None.
&&
LONG TERM....30Hazardous weather outlook, May 22, 4:36 PM CDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 436 PM CDT Wed May 22 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 436 PM CDT Wed May 22 2019 ..Significant Severe Weather, Strong Tornado Potential, Life Threatening Flash Flood Potential... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...Ongoing. AREA AT GREATEST RISK...Along and Northwest of Interstate 44. SEVERE THUNDERSTORM. RISK...Significant. AREA...Northeast Oklahoma. ONSET...Ongoing AREA AT GREATEST RISK...Along and Northwest of Interstate 44. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma. ONSET..Late this Afternoon or Early Evening. HEAVY RAIN. RISK...Significant. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Thunderstorms have developed across parts of central and northeast Oklahoma Tonight. The airmass across the area is very unstable, and with strong shear in place across the region, supercell thunderstorms capable of producing strong tornadoes, very large hail to the size of golf balls and 70 mph winds. The severe threat will diminish later tonight. However, heavy rain and the threat for flash flooding will continue through tonight. Additional rain amounts of 1 to 3 inches from any strong to severe storm will be quite possible, mainly to the north and northwest of Interstate 44. Life threatening flash flooding will quickly occur with these additional amounts that fall over already flooded areas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY and FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY and SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Thunderstorm chances will persist for the remainder of this week and into the weekend, with the focus being parts of northeast Oklahoma and at times, far northwest Arkansas. Given that this area may not have sufficient time to dry out, flash flooding could continue to be a concern, in addition to the expected long duration mainstem river flooding. While an increasing upper level ridge should keep much of the area south of Interstate 44 dry into early next week, the weather pattern should change somewhat by the middle of next week, leading to more widespread precipitation chances. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 22, 4:05 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
405 PM CDT Wed May 22 2019
OKZ064>066-222200-
Okmulgee OK-Okfuskee OK-Creek OK-
405 PM CDT Wed May 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK...NORTHWESTERN
OKMULGEE AND CENTRAL OKFUSKEE COUNTIES UNTIL 500 PM CDT...
At 405 PM CDT, a strong thunderstorm was located 4 miles west of
Cromwell, moving northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Okmulgee... Okemah...
Okfuskee... Beggs...
Boley... Bearden...
Slick... Castle...
Preston... Okmulgee State Park...
Welty... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
223.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3544 9657 3541 9654 3544 9652 3546 9654
3546 9655 3589 9619 3572 9592 3529 9639
3529 9644 3546 9644 3546 9647 3543 9649
3542 9652 3539 9654 3541 9659
TIME...MOT...LOC 2105Z 217DEG 32KT 3532 9653
69Local storm report, May 22, 4:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TORNADO 7 W OKEMAH 35.43N 96.43W
05/22/2019 OKFUSKEE OK TRAINED SPOTTER
VIDEO VIA TWITTER FROM SPOTTER
&&
LACYLocal storm report, May 22, 5:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT WED MAY 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TORNADO OKFUSKEE 35.60N 96.23W
05/22/2019 OKFUSKEE OK TRAINED SPOTTER
TORNADO ON LIVE TV VIDEO
&&
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:42 PM CDT | River Flood Warning | TSA | Kay, Osage | 39 hr |
| May 22, 3:07 AM CDT | Flash Flood Watch | TSA | Craig, Creek, Delaware, Mayes, Nowata, Okmulgee and 6 more | 28 hr |
| May 22, 4:36 AM CDT | River Flood Warning | TSA | Tulsa | 21 days |
| May 22, 8:39 AM CDT | Areal Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 5 days |
| May 22, 12:14 PM CDT | Areal Flood Warning | TSA | Mayes | 3 days |
| May 22, 12:21 PM CDT | Areal Flood Warning | TSA | Mayes, Wagoner | 48 hr |
| May 22, 2:35 PM CDT | River Flood Warning | TSA | Rogers, Wagoner | 11 days |
| May 22, 4:05 PM CDT | Special Weather Statement | TSA | Okfuskee | 55 min |
| May 22, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 62 min |
| May 22, 4:29 PM CDT | Tornado Warning | TSA | Okfuskee, Okmulgee | 46 min |
| May 22, 4:42 PM CDT | Tornado Warning | TSA | Okfuskee | 48 min |
| May 22, 4:53 PM CDT | Tornado Warning | TSA | Creek, Okfuskee, Okmulgee | 52 min |
| May 22, 5:02 PM CDT | Flash Flood Warning | TSA | Okfuskee, Okmulgee | 4 hr |
| May 22, 5:17 PM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| May 22, 5:19 PM CDT | Special Weather Statement | TSA | Rogers | 26 min |
| May 22, 5:24 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 36 min |
| May 22, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 44 min |
| May 22, 5:35 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 40 min |
| May 22, 5:36 PM CDT | Tornado Warning | TSA | Creek, Pawnee, Tulsa | 23 min |
| May 22, 5:39 PM CDT | Tornado Warning | TSA | Okfuskee, Okmulgee | 51 min |
| May 22, 5:43 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 47 min |
| May 22, 5:55 PM CDT | Tornado Warning | TSA | Nowata, Rogers | 50 min |
| May 22, 6:01 PM CDT | Tornado Warning | TSA | Rogers, Tulsa, Washington | 44 min |
| May 22, 6:02 PM CDT | Flash Flood Warning | TSA | Osage, Rogers, Tulsa, Washington | 9 hr |
| May 22, 6:05 PM CDT | Tornado Warning | TSA | Muskogee, Okmulgee, Wagoner | 40 min |
| May 22, 6:09 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa, Wagoner | 36 min |
| May 22, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Ottawa, Rogers, Tulsa and 1 more | 63 min |
| May 22, 6:14 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Rogers | 9 hr |
| May 22, 6:32 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 43 min |
| May 22, 6:35 PM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 115 min |
| May 22, 6:38 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Washington | 9 hr |
| May 22, 6:45 PM CDT | Tornado Warning | TSA | Cherokee, Mayes, Wagoner | 21 min |
| May 22, 6:47 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Rogers, Tulsa, Wagoner | 43 min |
| May 22, 6:48 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 27 min |
| May 22, 6:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 20 min |
| May 22, 6:58 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 47 min |
Nearby
Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.